Live Help


Forum Jump
Post New Thread  Reply
Old 28-12-2010, 10:49 PM   #1
Emmabob.
 
Emmabob.'s Avatar
 
Join Date: Aug 2009
Location: Huddersfield
I am currently:
General Medical Question - Non Urgent - allergy to ECG pads?

how do u know if u've had a reaction to them?
every time ive had 1 i've always been really itchy & my skin ends up really dry where the pad things have been...

Emmabob. is offline   Reply With Quote
Old 28-12-2010, 10:56 PM   #2
MissAnonymous
 
Join Date: Jan 2010
Location: UK
I am currently:

They are hypoallergenic, but that doesn't mean much to most people.

The adhesive stuff in many things can irritate skin, every time my partner has had ecgs she gets red dry patches, they go in a few days. Also when I had an implanon put in the plaster patch they put on created quite a nasty reaction that lasted so long I thought there was something wrong with the implanon instertion itself.

I'd use OTC hydrocortisone cream and give it a few days, it should get better, so long as its localised and doesn't spread loads further than where the sticky bit actually touched I cant see it being a problem.

MissAnonymous is offline   Reply With Quote
Old 28-12-2010, 10:59 PM   #3
Emmabob.
 
Emmabob.'s Avatar
 
Join Date: Aug 2009
Location: Huddersfield
I am currently:

ok cheers. its not really troublesome, its ugly & to be fair, really itchy. my legs are annoying me with itchiness. :(

Emmabob. is offline   Reply With Quote
Old 29-12-2010, 11:34 PM   #4
Animad
First Aid Advisor!
 
Animad's Avatar
 
Join Date: Jun 2007
Location: UK

If you are going to use hydrocortisone cream (or any such creams) make sure you properly read the instructions on the leaflet regarding there useage really and I would discuss there use with a pharmacist beforehand. This is because hydrocortisone can cause some problems in the body and even though most of it won't enter your bloodstream, some will and therefore it can't be used with some conditions/ medications. As well as this, just using an antiseptic cream or moisturiser may actually soothe them just as much.

It does sound like you are having a reaction to them, yes, and the best thing you can do is when you go and have one is to tell the staff about this and then they may be able to use ones with different adhesives on or that attach to the area in a different way and therefore stop this. They (as well as your GP who they should inform) should know if there is any reaction to anything they are doing as the more it is done the worse it is likely to get and it may be that you're allergic to something which may lead to further problems if not noted and you're in hospital/ recieving treatment in the future.

Animad is offline   Reply With Quote
Reply


Currently Active Members Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Censor is ON
Forum Jump


All times are GMT. The time now is 10:29 AM.

Back to top